Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 101, NWS Wakefield, VA

July 19, 201610 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 19, 2016, 5:15 PM EDT for 10 counties in Virginia. It was in force for 45 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 5:15 PM EDT (21:15 UTC)
Expired
Jul 19, 2016, 6:00 PM EDT
In force
45 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA, New Kent County, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 37 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:20 PM EDTTSTM WND DMG2 N Richmond Heights, VATREE ACROSS SOUTHBURY AVE.
Jul 19, 5:24 PM EDTTSTM WND DMG1 Ne Richmond Heights, VATREE BLOCKING NEW MARKET RD. LARGE LIMBS DOWN.
Jul 19, 5:25 PM EDTTSTM WND DMG1 N Varina, VALARGE TREE ACROSS STRATH RD. NEAR KINVAN.
Jul 19, 5:25 PM EDTTSTM WND DMG2 Nnw Hopewell, VALARGE TREES DOWN IN SCREAMERSVILLE NEAR ENON CHURCH AND CENTRAL AVE. LARGE LIMBS CAUSED ROOF DAMAGE. .
Jul 19, 5:25 PM EDTTSTM WND DMG2 Sse Montrose, VATREE DOWN NEAR DARBYTOWN RD.
Jul 19, 5:30 PM EDTTSTM WND DMG1 Sw Colonial Heights, VAFEW TREES DOWN ACROSS THE CITY.
Jul 19, 5:30 PM EDTTSTM WND DMG3 E Bellwood, VASEVERAL LARGE LIMBS DOWN.
Jul 19, 5:30 PM EDTTSTM WND DMGHopewell, VANUMEROUS TREES DOWN. 2 TREES ON HOMES. TREES ON POWER LINES.
Jul 19, 6:00 PM EDTTSTM WND DMG1 N Jordan Point Count, VATREES DOWN ALONG RUFFIN RD AT SANDY RIDGE RD.
Jul 19, 6:00 PM EDTTSTM WND DMG4 Ese Prince George, VATREES DOWN ALONG HINES RD AT WEBB RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:32 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

164 
WUUS51 KAKQ 192115
SVRAKQ
VAC036-041-085-087-127-149-570-670-730-760-192200-
/O.NEW.KAKQ.SV.W.0101.160719T2115Z-160719T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
515 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  SOUTHWESTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
  PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
  CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  THE CITY OF RICHMOND IN CENTRAL VIRGINIA...
  THE CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
  THE CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
  THE CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
  SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...

* UNTIL 600 PM EDT

* AT 515 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BELLWOOD...OR NEAR CHESTER...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HOPEWELL AND FORT LEE AROUND 525 PM EDT. 
  PRINCE GEORGE AND JORDANS POINT AROUND 535 PM EDT. 
  CHARLES CITY AROUND 540 PM EDT. 
  GARYSVILLE AROUND 545 PM EDT. 
  BURROWSVILLE AROUND 555 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CHESTERFIELD...SANDYBOTTOM...JORDAN POINT COUNTRY CLUB...ORAPAX
FARMS... NEW HOPE...RICHARD BLAND COLLEGE...PRINCE GEORGE
GOLF...COLONIAL DOWNS... NEW BOHEMIA AND WAYSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3748 7771 3762 7722 3742 7689 3738 7689
      3735 7692 3737 7688 3730 7687 3724 7696
      3725 7697 3723 7701 3720 7703 3719 7707
      3715 7711 3703 7733 3711 7740 3717 7740
      3716 7742 3719 7745 3722 7745 3723 7749
TIME...MOT...LOC 2115Z 313DEG 25KT 3740 7734 

HAIL...1.00IN
WIND...60MPH
 
$$

SCALORA
1 follow-up statement
489 
WWUS51 KAKQ 192122
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT TUE JUL 19 2016

VAC085-760-192132-
/O.CAN.KAKQ.SV.W.0101.000000T0000Z-160719T2200Z/
CITY OF RICHMOND VA-HANOVER VA-
522 PM EDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANOVER COUNTY
AND THE CITY OF RICHMOND IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL...SOUTHEASTERN...CENTRAL AND EAST CENTRAL VIRGINIA.

LAT...LON 3740 7763 3746 7750 3745 7742 3750 7742
      3756 7729 3754 7723 3759 7718 3742 7689
      3735 7692 3737 7688 3730 7687 3724 7696
      3723 7701 3720 7703 3703 7733 3711 7740
      3717 7740 3719 7745 3722 7745 3723 7749
TIME...MOT...LOC 2122Z 308DEG 18KT 3739 7732 

$$

VAC036-041-087-127-149-570-670-730-192200-
/O.CON.KAKQ.SV.W.0101.000000T0000Z-160719T2200Z/
HENRICO VA-NEW KENT VA-PRINCE GEORGE VA-CHESTERFIELD VA-
CHARLES CITY VA-CITY OF PETERSBURG VA-CITY OF HOPEWELL VA-
CITY OF COLONIAL HEIGHTS VA-
522 PM EDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN HENRICO...SOUTHWESTERN NEW KENT...PRINCE GEORGE...
SOUTHEASTERN CHESTERFIELD...AND CHARLES CITY COUNTIES...THE CITY OF
PETERSBURG...THE CITY OF HOPEWELL AND THE CITY OF COLONIAL HEIGHTS...

AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLWOOD...OR
NEAR HOPEWELL...MOVING SOUTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  HOPEWELL AND FORT LEE AROUND 530 PM EDT. 
  JORDANS POINT AROUND 545 PM EDT. 
  ADKINS STORE AROUND 550 PM EDT. 
  CHARLES CITY AROUND 555 PM EDT. 
  GARYSVILLE AND BURROWSVILLE AROUND 600 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CHESTERFIELD...SANDYBOTTOM...JORDAN POINT COUNTRY CLUB...ORAPAX
FARMS... NEW HOPE...RICHARD BLAND COLLEGE...PRINCE GEORGE
GOLF...COLONIAL DOWNS... NEW BOHEMIA AND WAYSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3740 7763 3746 7750 3745 7742 3750 7742
      3756 7729 3754 7723 3759 7718 3742 7689
      3735 7692 3737 7688 3730 7687 3724 7696
      3723 7701 3720 7703 3703 7733 3711 7740
      3717 7740 3719 7745 3722 7745 3723 7749
TIME...MOT...LOC 2122Z 308DEG 18KT 3739 7732 

HAIL...1.00IN
WIND...70MPH
 
$$

SCALORA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:57 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 19, 3:57 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
357 PM EDT TUE JUL 19 2016

.SYNOPSIS...
A cold front moves slowly south into the Carolinas by Wednesday
where it will dissipate later in the week. High pressure builds over
the Mid Atlantic States and then settles over the Southeast late in
the week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A weak cold front extended east to west across central Virginia
Tuesday afternoon. A short wave trough over the upper Ohio Valley
was deepening as it moves to the southeast. High pressure situated
in Michigan was building to the southeast behind the aforementioned
cold front.

The Storm Prediction Center has a slight risk for severe
thunderstorms covering most of our CWA except areas toward the
coast. A severe thunderstorm watch is in effect for most of out
Virginia counties except near the coast through 9 PM EDT. The main
threat is for damaging winds with a minimal for large hail.

Scattered thunderstorms were developing over the Piedmont Tuesday
afternoon and are expected to increase to the southeast this
evening. Steep lapse rates aided by a strong short wave trough along
with various boundaries will contribute to the severe potential.
CAPEs of 2 to 3 K J/Kg are indicated in portions of the CWA and
especially northeast North Carolina. Shear and forcing is limited and
the severe threat may remain unorganized.

POPs due to thunderstorms will be likely in the I95 Corridor
including Metro Richmond from 5 to 8 PM and then move southeast into
Hampton Roads and most of northeast North Carolina after 8 PM. The
area of thunderstorms will diminish or move out of the CWA shortly
after Midnight.

NAM12 suggests some upper level impulses and left over instability
warranting low chance POPs for several hours behind the main area of
thunderstorms.  through the pre-dawn hours.

Patchy fog is forecast during the predawn hours over inland portions
of Virginia and North Carolina with most visbilities dropping to 1
to 3 miles with local areas possibly lowering below a mile.
Visibilities improve by around 8 AM. Low temperatures are expected to
be around 70 degrees Wednesday morning.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Trough axis pushes offshore Wednesday as the upper level ridge
amplifies over the nation's mid section. Surface high pressure
builds into New England and southward into our region. There is
enough guidance to support chance POPs over far southeast Virginia
and northeast North Carolina with slight chance POPs across eastern
Virginia and the lower Eastern Shore. POPs decrease after 18z.
Temperatures and dew points will be a bit lower making for a more
comfortable day. Highs range from the mid to upper 80s. Northeast
winds will keep areas near the coast closer to 80 degrees.

Most locations will have a mainly clear sky Wednesday night. Lows
range from the mid to upper 60s inland to lower 70s southeast.

Some of the models suggest isolated precipitation Thursday through
Friday but there's not enough confidence to include any in the
forecast. Surface high pressure slides offshore Thursday as the
upper level ridge builds eastward. Plenty of sunshine will
support highs in the upper 80's to around 90.

As we get toward Friday...Bermuda high pressure begins to dominate.
Upper level ridging increases its influence over the area. This
results in much higher temperatures. Lows Thursday night range from
70 to 75. High temperatures Friday are forecast to reach 90 to 95.
Heat indices may reach just over 100 at some locations over inland
Virginia east of Interstate 95.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Long term period will feature mainly dry conditions and above normal
temps. For Friday night/Saturday, dry wx expected as surface high
pressure stays off the se coast and a broad upper-level ridge slides
east into the eastern Conus. Cannot rule out an aftn/eveng
shra/tstm, but chance for rain is less than 20%. Very similar
conditions for Sun with a weak thermal trough over the Mid Atlc and
weak zonal flow aloft. Expect hi temps in the mid/upr 90s both days,
and with dewpoints in the lo/mid 70s, aftn heat indices will reach
near 105F (heat advsry criteria).

Temps a bit lower for Mon/Tue...but still hot with highs in the 90s.
Mainly climatological PoPs (20-30%) in the aftn/eveng.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Mainly VFR conditions thus far this afternoon with sct-bkn
ceilings developing between 4-5 kft. Convection was developing on
the east side of the mountains and across the western piedmont
moving southeast. Forcing from an upper level wave will support
the development of more storms as the system progresses east.
This would place showers and storms into RIC around 22z-01z. Have
placed a tempo group in the RIC TAF. Storms will result in brief
periods of IFR visbilities and gusty winds of 25-35 kt. For now it
appears the best chances for showers and storms remains south of
SBY, so have left mention out of the SBY TAF for now.

The forcing pushes southeast to PHF and ORF from 23z-02z with
showers and storms possible at both location along with brief
periods of IFR visibilities and gusts winds similar to RIC. ECG
will experience the storms a little later...mainly after 00z. Due
to the upper level support the storms should be able to sustain
themselves into northeast NC and may not weaken much with sunset.

some lingering showers/tstms are possible over northeast NC after
06Z. In the wake of the showers there is the the potential for
patchy fog and/or low clouds through 12Z/Wed with some IFR
possible at all TAF sites. Confidence is low and have held off on
putting IFR conditions in the TAFS, but IFR conditions are
possible during the early morning hours Wednesday.

OUTLOOK...Southern areas may see widely scattered to isolated
afternoon tstms again Wednesday. Otherwise, mainly dry conditions
are expected for the latter half of the week.

&&

.MARINE...
No headlines necessary over the next several days. Latest sfc
analysis shows hi pressure off the se coast with a weak frontal
boundary dropping thru the Mid Atlc. With the frnt in the vicinity,
winds remain variable and under 10 kt this aftn/eveng. As the frnt
drops to the south tonight, winds will bcm northeasterly and up to
10-15 kt by Wed morng. Winds then transition to the southeast Thu
then south Fri. Waves over the Bay thru the period will be 1-2 ft,
with seas over coastal waters 2-3 ft.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...MAS
AVIATION...JAO
MARINE...MAS
Hazardous weather outlook, Jul 19, 4:03 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT TUE JUL 19 2016

MDZ021>025-NCZ012>017-030>032-VAZ075>078-095-097>100-202015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
403 PM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...EAST CENTRAL
VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND.
HEAT INDEX VALUES OF 105 TO 109 ARE POSSIBLE SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-060>062-064>069-079>090-092-093-096-509>525-202015-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
403 PM EDT TUE JUL 19 2016

...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND.
HEAT INDEX VALUES OF 105 TO 109 ARE POSSIBLE SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LSA

In the hours before

Special weather statement, Jul 19, 4:55 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT TUE JUL 19 2016

VAZ062-068-069-513-515-192145-
AMELIA-POWHATAN-GOOCHLAND-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-WESTERN CHESTERFIELD-
455 PM EDT TUE JUL 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GOOCHLAND...WEST CENTRAL HENRICO...NORTH CENTRAL AMELIA...POWHATAN...
AND NORTHWESTERN CHESTERFIELD COUNTIES AND THE CITY OF RICHMOND...

AT 454 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MANAKIN TO MACON. MOVEMENT WAS EAST
AT 35 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...POWHATAN...TUCKAHOE...MOSELEY...BON AIR...BALLSVILLE...
TRENHOLM...MACON...SABOT...TOBACCOVILLE...MANAKIN...CROZIER...
JEFFERSON...GOODWINS STORE...LAKE POWHATAN...PROVOST...MIDLOTHIAN...
SUBLETTS...GENITO AND SHORT PUMP.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3760 7809 3767 7760 3742 7752 3740 7805
      3752 7812
TIME...MOT...LOC 2054Z 281DEG 37KT 3755 7767 3750 7796

JM
Local storm report, Jul 19, 4:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             TUCKAHOE                37.59N 77.59W
07/19/2016  U1.25 INCH       HENRICO            VA   TRAINED SPOTTER

            .

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Local storm report, Jul 19, 4:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 NE GUM SPRING         37.80N 77.87W
07/19/2016                   LOUISA             VA   911 CALL CENTER

            TREE DOWN ON CROSS COUNTY RD. NEAR I-64.

&&

WRS
Local storm report, Jul 19, 5:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 SE BON AIR            37.49N 77.53W
07/19/2016                   CHESTERFIELD       VA   PUBLIC

            SEVERAL LARGE LIMBS DOWN.

&&

WRS
Local storm report, Jul 19, 5:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 NE GUM SPRING         37.80N 77.87W
07/19/2016                   LOUISA             VA   911 CALL CENTER

            TREE DOWN ON CROSS COUNTY RD. NEAR I-64.

&&

WRS
Local storm report, Jul 19, 5:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
514 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 NW TUCKAHOE           37.60N 77.60W
07/19/2016                   HENRICO            VA   EMERGENCY MNGR

            LARGE LIMBS DOWN.

&&

WRS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:15 PM EDTSpecial Marine WarningAKQ60 min
Jul 18, 9:13 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Louisa47 min
Jul 18, 9:33 PM EDTSpecial Weather StatementAKQAccomack42 min
Jul 18, 9:38 PM EDTSpecial Weather StatementAKQWestmoreland37 min
Jul 18, 9:52 PM EDTSpecial Weather StatementAKQCaroline, Goochland, Hanover38 min
Jul 18, 10:15 PM EDTSpecial Weather StatementAKQAccomack45 min
Jul 18, 10:28 PM EDTSpecial Weather StatementAKQCaroline, Essex, Goochland, Hanover, Powhatan, Richmond and 1 more47 min
Jul 18, 10:48 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
Jul 18, 11:27 PM EDTSpecial Weather StatementAKQAccomack63 min
Jul 18, 11:49 PM EDTSpecial Weather StatementAKQCharles City, Henrico, James City, King and Queen, King William, Middlesex and 1 more41 min
Jul 18, 11:56 PM EDTSpecial Weather StatementAKQPrince George, City of Colonial Heights, City of Hopewell, City of Petersburg49 min
Jul 19, 12:18 AM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, Prince George, Surry, City of Hopewell and 1 more42 min
Jul 19, 12:29 AM EDTSpecial Marine WarningAKQ61 min
Jul 19, 12:58 AM EDTSpecial Weather StatementAKQIsle of Wight, Surry, York, City of Newport News47 min
Jul 19, 1:29 AM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Poquoson46 min
Jul 19, 1:31 AM EDTSpecial Weather StatementAKQNorthampton44 min
Jul 19, 1:33 AM EDTSpecial Marine WarningAKQ72 min
Jul 19, 1:36 AM EDTSpecial Marine WarningAKQ84 min
Jul 19, 1:48 AM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson42 min
Jul 19, 2:45 AM EDTSpecial Marine WarningAKQ60 min
Jul 19, 3:07 AM EDTSpecial Marine WarningAKQ83 min
Jul 19, 2:25 PM EDTSpecial Weather StatementAKQLouisa50 min
Jul 19, 3:00 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa45 min
Jul 19, 3:16 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa44 min
Jul 19, 3:17 PM EDTSpecial Weather StatementAKQLouisa43 min
Jul 19, 3:36 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa39 min
Jul 19, 3:43 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover47 min
Jul 19, 3:58 PM EDTSpecial Weather StatementAKQCaroline, Hanover32 min
Jul 19, 4:08 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa37 min
Jul 19, 4:16 PM EDTSevere Thunderstorm WarningAKQGoochland, Henrico44 min
Jul 19, 4:24 PM EDTSpecial Weather StatementAKQCity of Richmond36 min
Jul 19, 4:32 PM EDTSevere Thunderstorm WarningAKQChesterfield, Hanover, Henrico, New Kent, City of Richmond43 min
Jul 19, 4:36 PM EDTSpecial Weather StatementAKQGoochland39 min
Jul 19, 4:55 PM EDTSpecial Weather StatementAKQPowhatan50 min
Jul 19, 5:21 PM EDTSpecial Weather StatementAKQAmelia39 min
Jul 19, 5:57 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex, City of Petersburg48 min
Jul 19, 6:01 PM EDTSpecial Weather StatementAKQDinwiddie44 min
Jul 19, 6:03 PM EDTSpecial Marine WarningAKQ87 min
Jul 19, 6:17 PM EDTSpecial Weather StatementAKQJames City58 min
Jul 19, 6:19 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, City of Emporia41 min
Jul 19, 6:27 PM EDTSpecial Marine WarningAKQ93 min
Jul 19, 6:38 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin52 min
Jul 19, 6:48 PM EDTSpecial Weather StatementAKQJames City, Surry, City of Williamsburg42 min
Jul 19, 6:50 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex, City of Emporia28 min
Jul 19, 6:52 PM EDTSpecial Weather StatementAKQCity of Virginia Beach38 min
Jul 19, 6:54 PM EDTSpecial Marine WarningAKQ81 min
Jul 19, 7:06 PM EDTSpecial Weather StatementAKQCity of Chesapeake24 min
Jul 19, 7:09 PM EDTSpecial Weather StatementAKQBrunswick51 min
Jul 19, 7:18 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Suffolk42 min
Jul 19, 7:28 PM EDTSpecial Weather StatementAKQCity of Portsmouth, City of Virginia Beach47 min
Jul 19, 7:38 PM EDTAreal Flood AdvisoryAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach3 hr
Jul 19, 7:50 PM EDTSpecial Marine WarningAKQ55 min
Jul 19, 7:52 PM EDTSpecial Marine WarningAKQ38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.